|Testosterone Shots Cause Wasting?
Jan 16, 2004
Dr.Graeme Moyle, you helped me so much with your answers to my questions about my Lipodystrophy which you posted on January 15th,2004.You gave me hope.You told me about Metformin and also about proper diet. Your response was very uplifting to me.Bless you Dr.Moyle.One thing I left out was that my body is dependent on the depo testosterone shots since my body can no longer make its own testosterone.I've been on the testosterone shots since 1998.Am wondering what the least amount miligram wise I can inject myself with monthly without making my lipo worse.Also,I take oxandrin-4 pills daily-2.5 miligrams each.The side effects of that drug says it eats up testosterone..its a contradiction..builds muscle and eats it up at the same time.I've tried to lower my testosterone to 100 miligrams a month..but my arms and legs started losing more muscle..though my testosterone level was at 900. So I went back to my dose of 200 miligrams every 2 to 4 weeks.And added oxandrin. My doctors know nothing about correct amounts of testosterone...only problem is I can't stop using it since my body can't create its own anymore.I was told that no testosterone promotes wasting.So I've had to stay on the shots.Have tried other forms of testosterone-the gel made my cholesterol soar higher than ever-so i went off the gel..and the patch kept falling off since I'm a very hairy guy. I originally started testosterone in 1998 because my testosterone count was very low.Now in 2004 my body is all messed up with lipo and in 1999-a year after starting testosterone shots I lost my sex drive..it messed up my libido permanently. Can I keep from wasting away now even though I'll have to be on testosterone shots the rest of my life?
Response from Dr. Moyle
I certainly think you should get off the oxandrin which is likely to messing up your hormones, making lipids worse and consuming fat to build muscle. You will need to work with your doctor to get you testosterone levels right, measuring 'trough' (pre-next dose) levels on a few occasions and adjusting the dose accordingly. In general, I prefer the gels as they give more natural exposures to testosterone rather than the highs and lows of injections. Once you are off oxandrin it may be worth having another go with gels as they may not affect your lipids so much without that drug on board. One reason why I am hestitant about anabolics is they may lead to individuals being dependent life long on testosterone supplements. Regards Graeme Moyle
ANDROGEL USE AND LABS
Trizivir, Viread & lipodystrophy
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.